Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 18, 2000, 10:34 AM CST for Bowie County, Texas; Little River County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 10:34 AM CST (16:34 UTC)
- Expired
- Feb 18, 2000, 11:15 AM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 181636 SVRSHV ARC081-TXC037-181715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN ARKANSAS NORTHWESTERN BOWIE COUNTY IN TEXAS * UNTIL 1115 AM CST * AT 1034 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF DE KALB...OR ABOUT 15 MILES NORTHWEST OF NEW BOSTON...MOVING EAST NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BU:ILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN ARKANSAS NORTHWESTERN BOWIE COUNTY IN TEXAS UNTIL 1115 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 9:45 AM CST, 49 minutes earlier.
Area forecast discussion, Feb 18, 9:45 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST FRI FEB 18 2000 AS OF 15Z...COLD FRONT RUNNING FROM NEAR FSM AR TO NEAR PSX AND JCT TX. 3HR PLOT HAS THE FRONT MOVING AT ABOUT 15 MPH TO THE SE. WATER VAPOR IMAGERY CONFIRMS THE ELONGATED SHORTWAVE ACROSS S KS/N OK WHICH IS PROGD TO MOVE NE INTO THE OHIO VALLEY TNGT. VORTICITY FINGER EVIDENT ON THE LATEST RUC MODEL TO MOVE ACROSS MY NORTHERN TIER THIS AFTN. FRONT SHOULD START TO PICK UP SOME SPEED LATER THIS AFTN. ACTIVITY THAT WAS TRYING TO GET GOING ALONG PRE-FRONTAL TROUGH HAS DISSIPATED AND NOW SOME CONVECTION TRYING TO DEVELOP ALONG ACTUAL COLD FRONT. 12Z SOUNDING SHOW LOTS OF SURFACE BASED INSTABILITY WITH LOW WET BULB ZERO HEIGHTS AND STRONG SRH VALUES IN THE LOWEST 3K. HOWEVER...AS WAS THE CASE THURSDAY...WARM MID LEVEL TEMP AT AROUND 750MB CONTINUES TO COMPRESS ANY STRONG CONVECTION ACROSS MY AREA. RUC MODEL SOUNDINGS SHOW THESE WARM MID LEVEL TEMPS COOLING A LITTLE THIS AFTN WITH MORE OF A WESTERLY WIND COMPONENT BUT NOT MUCH. FOR THIS REASON...WILL KEEP MENTION OF SEVERE IN FCST ACROSS THE NORTH AND THE EAST THIS AFTN. MAY ALSO BUMP POPS UP A LITTLE THESE AREAS. BELIEVE HIGHS HAVE BEEN REACHED ACROSS MY EXTREME NORTHWEST TODAY. LOW CLOUDS FILTERING IN BEHIND THE COLD FRONT ACROSS S OK THIS MORNING WITH A SHARP TEMP DROP. WILL WORD AFTN FCST ACROSS THE NW AS TEMPS FALLING THROUGH THE 50S WITH THE WIND SHIFT. WATCH #37 EXPIRES AT 1100 AM SO REPLACEMENT WATCH WILL DEPEND ON DEVELOPMENT BETWEEN NOW AND THEN. UPDATED ZONES OUT BY 1100 AM...13 SHV...NONE.
In the hours before
Special weather statement, Feb 18, 8:50 AM CST, 1 hour 44 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CST FRI FEB 18 2000 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM... FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS. SEVERAL BANDS OF THUNDERSTORMS CONTINUED OVER WEST ARKANSAS... THIS MORNING. A FEW THUNDERSTORMS HAD ALSO DEVELOPED OVER SOUTHEAST OKLAHOMA... AND EXTREME NORTHEAST TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45 MPH. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11 AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS.
Special weather statement, Feb 18, 10:00 AM CST, 34 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181745- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI FEB 18 2000 A STRONG COLD FRONT WHICH WAS LOCATED ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS THIS MORNING WILL CONTINUE TO MOVE SLOWLY EAST THIS AFTERNOON. A WARM... HUMID AND UNSTABLE AIR MASS WILL BE IN PLACE THIS AFTERNOON...ESPECIALLY ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHERN ARKANSAS AND NORTH LOUISIANA. AS THIS FRONT MOVES FURTHER EAST TODAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY. ANY CONVECTIVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY THIS AFTERNOON INTO THIS EVENING COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. FOR THIS REASON...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS... SKYWARN NETWORKS...S1TORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Feb 18, 10:09 AM CST, 25 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1009 AM CST FRI FEB 18 2000 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM... FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS. A BROKEN LINE OF THUNDERSTORMS HAS BECOME STRONGER THIS MORNING... OVER EXTREME SOUTHWEST ARKANSAS... AND EXTREME NORTHEAST TEXAS. THE STRONGEST STORM...AT 1000 AM... WAS NEAR AVERY TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45 MPH. THEY ARE CAPABLE OF PRODUCING SMALL HAIL... AND STRONG... GUSTY WIND. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11 AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:41 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
| Feb 18, 3:43 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 47 min |
| Feb 18, 11:59 AM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.